× Didn't find what you were looking for? Ask a question
  
  
Top Posters
Since Sunday
p
47
41
C
18
I
13
n
13
a
12
11
C
11
s
11
11
m
11
10
New Topic  
wrote...
Posts: 346
Rep: 0 0
A year ago
A client receiving lithium (Eskalith) for bipolar disorder would be at risk for increased lithium toxicity if it were prescribed with which other medication?
 
  1. Potassium citrate
  2. There are no drug interactions with lithium (Eskalith).
  3. Diuretics
  4. Sodium bicarbonate
Read 26 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 349
Rep: 0 0
A year ago
Correct Answer: 2

Rationale 1: Potassium citrate increases the rate of removal of lithium.
Rationale 2: There are many different medications that interact with lithium.
Rationale 3: Diuretics cause an increase in the excretion of sodium and increase the risk for toxicity.
Rationale 4: Sodium bicarbonate increases the rate of removal of lithium.

Global Rationale: Diuretics cause an increase in the excretion of sodium and increase the risk for toxicity. Potassium citrate increases the rate of removal of lithium. Diuretics cause an increase in the excretion of sodium and increase the risk for toxicity. Sodium bicarbonate increases the rate of removal of lithium.
1

Related Topics

New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  179 People Browsing
Related Images
 850
 79
 36